Alert archive / Missouri / Wind Chill Advisories in 2009
Wind Chill Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Feb 3, 2009, 2:27 AM CST for Adams County, Brown County, Illinois; 4 counties in Missouri. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2009, 2:27 AM CST (08:27 UTC)
- Expired
- Feb 3, 2009, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 030827 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 227 AM CST TUE FEB 3 2009 ILZ095-096-MOZ018-019-026-027-031500- /O.NEW.KLSX.WC.Y.0004.090203T0827Z-090203T1500Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 227 AM CST TUE FEB 3 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. WIND CHILLS ARE EXPECTED TO FALL INTO 15 TO 20 BELOW ZERO RANGE EARLY THIS MORNING AS NORTHWEST WINDS GUST UP TO 30 MPH IN THE WAKE OF A STRONG COLD FRONT. ACTUAL AIR TEMPERATURES WILL FALL TO AROUND 5 DEGREES ABOVE ZERO BEFORE SLOWLY CLIMBING BACK INTO THE TEENS FOR HIGHS. WIND CHILLS WILL REMAIN BELOW ZERO UNTIL EARLY AFTERNOON. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 20 DEGREES BELOW ZERO FOR SEVERAL HOURS. MAKE SURE TO DRESS IN MULTIPLE LAYERS OF WARM CLOTHING AND WEAR A HAT AND GLOVES WHEN LEAVING FOR WORK OR SCHOOL THIS MORNING. $$ BRITT
1 follow-up statement
000 WWUS43 KLSX 031500 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 900 AM CST TUE FEB 3 2009 ILZ095-096-MOZ018-019-026-027-031600- /O.EXP.KLSX.WC.Y.0004.000000T0000Z-090203T1500Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 900 AM CST TUE FEB 3 2009 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... WIND CHILL VALUES HAVE RISEN ABOVE 15 BELOW ZERO...THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 900 AM. WIND CHILL VALUES WILL CONTINUE TO RISE THROUGH THE DAY...BUT IT WILL STILL BE QUITE COLD WITH HIGHS ONLY REACHING THE MIDDLE TEENS. $$ CARNEY
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 2:01 AM CST, 26 minutes earlier.
Area forecast discussion, Feb 3, 2:01 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
201 AM CST TUE FEB 3 2009
.DISCUSSION...
/200 AM CST TUE FEB 3 2009/
POWERFUL COLD FRONT MAKING STEADY PROGRESS THROUGH THE FORECAST
AREA WITH TEMPERATURES ALREADY IN THE SINGLE DIGITS ACROSS
NORTHERN MISSOURI. WILL SEE TEMPERATURES CONTINUE TO FALL UNTIL
AROUND 15Z...THEN STRUGGLE TO REBOUND BACK INTO THE UPPER TEENS
AND LOWER 20S THROUGH THE REMAINDER OF THE DAY. STRONG AND GUSTY
NORTHWEST WIND WILL SEND WIND CHILL VALUES BELOW ZERO THIS
MORNING...WITH THE FAR NORTHERN CWA DROPPING TO WIND CHILL
ADVISORY CRITERIA THROUGH 15Z.
HAVE FAVORED COLDER NAM SOLUTION FOR POST FRONTAL TEMPERATURES
THROUGH WEDNESDAY NIGHT AS RIDGE OF CANADIAN HIGH PRESSURE MOVES
ACROSS THE CWA. THEREAFTER...TEMPERATURES WILL MAKE A REMARKABLE
REBOUND BY WEEKS END AS MID LEVEL FLOW FLATTENS AND SURFACE WINDS
BECOME SOUTHERLY IN WAKE OF HIGH PRESSURE. HAVE LEANED HEAVILY
TOWARD THE MAV/MEX GUIDANCE WHICH IS THE WARMEST FOR THE PERIOD OF
THURSDAY THROUGH SATURDAY.
VERIFICATION STATISTICS FROM THIS WINTER HAVE SHOWN THAT THE NAM
SCORES THE BEST IN POST FRONTAL ARCTIC OUTBREAKS...WHILE THE MAV/MEX
GUIDANCE IS THE MODEL OF CHOICE IN WARM ADVECTION REGIMES.
CVKING
&&
.AVIATION...
/1121 PM CST MON FEB 2 2009/
FOR THE 06Z TAFS...ARCTIC FRONT CURRENTLY ACROSS NORTHERN MO AND
WILL CONTINUE TO SINK TO THE SOUTH EARLY THIS MORNING. IT WILL MOVE
THROUGH KUIN BETWEEN 05Z AND 06Z AND KCOU/KSUS/KSTL BY 08Z. VERY
LIGHT SNOW POSSIBLE AT KUIN WITH FRONT...BUT VSBYS SHOULD REMAIN AOA
5SM. FLURRIES POSSIBLE AT KSTL/KSUS. EXPECT BRIEF MVFR CIGS AT
KUIN...KSUS AND KSTL...THEN CLOUDS SCATTER OUT RATHER QUICKLY...
BETWEEN 08Z AND 11Z...WITH JUST SOME SCATTERED CU AND CI FOR
MAJORITY OF FORECAST PERIOD. POST FRONT WINDS ARE PROGGED TO GUST TO
AROUND 25 KT AT ALL SITES AS PER BUFKIT SOUNDINGS. WINDS WILL
DIMINISH BY LATE AFTERNOON.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR KNOX-LEWIS-
MARION-SHELBY.
IL...WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR ADAMS IL-
BROWN IL.
&&
WFO LSXHazardous weather outlook, Feb 3, 1:18 AM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 118 AM CST TUE FEB 3 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 118 AM CST TUE FEB 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT LIGHT SNOW IS LIKELY TONIGHT AS A STRONG COLD FRONT MOVES SOUTHEASTWARD ACROSS MISSOURI AND ILLINOIS. SOME MINOR SNOW ACCUMULATION IS POSSIBLE OVER PARTS OF SOUTHEAST MISSOURI AND SOUTH CENTRAL ILLINOIS THE REGEST OF THE NIGHT. A STRONG NORTHWEST WIND WILL GUST TO 30 MPH BEHIND THE FRONT AND SEND WIND CHILL VALUES DOWN INTO THE 10 TO 15 BELOW ZERO RANGE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TOWARDS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILL VALUES WILL REMAIN BETWEEN 10 TO 15 DEGREES BELOW ZERO ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS UNTIL LATE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE REST OF TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
Nearby
Wind Chill Advisories in Missouri, 2009Wind Chill Advisories in Illinois, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.